I was just found to have low levels of Vitamin D for the third time in the last year and a half. I've been having various symptoms during that time, including joint pain, eyes that are sensitive to light and generally a little poorer vision than before, and heartburn or acid reflux (though that symptom has improved a lot). I received numerous tests for those symptoms, and the vitamin D deficiency was the only thing that the tests found. The previous two times I tested low for vitamin D, my doctor had me take 50,000 units once a week, for 8 weeks the first time and 12 weeks the second time. I never noticed any improvement in my symptoms after taking the vitamin D, though my vitamin D level improved to a normal level. I take a multivitamin daily which contains vitamin D, and also drink orange juice fortified with vitamin D and calcium, but that hasn't seemed to prevent my vitamin D level from becoming low again after I stop taking the high doses of vitamin D.
I was wondering if I should be taking a relatively high level of vitamin D all the time, rather than just for a couple months at a time. Is it normal to have low levels of vitamin D even when you are getting some from a multivitamin and fortified juice, or might that indicate I'm not absorbing it well? Also, since I never saw any improvement with my symptoms after taking high doses of vitamin D, could that be because my vitamin D level wasn't in the normal range for a long enough time for my symptoms to improve, or might that mean that the vitamin D deficiency isn't the actual cause of the symptoms? Could the vitamin D deficiency itself be a symptom of whatever is causing the other symptoms, or is it more likely that it is the root cause of the problem?
Because we're being told to stay out of the sun, and work so much indoors, many people are now deficient in Vitamin D. So yes, it's a good idea to take it as a regular supplement. As it's fat soluble, it's best to take it with a meal that contains some fat. As for recommended daily dosage, that's all over the map.
I'm going to make the assumption that you have been put on vitamin D2. Am I right? There are two types of Vitamin D. There is D2 and there is D3. Vitamin D2 is synthetic and in turn the body struggles to absorb it, which is why it is given in such high levels. More often than not, your levels will go right back down when you get off of it. Vitamin D3 is a natural form of D and is absorbed freely by the system. 5000 IU of D3 a day would bring your levels up, and 2000 IU a day would help you maintain. Food for thought, take it or leave it at will. Good luck to you!
if you live in cold counties you dont get enough vitamin d therefore you need to take it as a form of a taBlet why dont you reduce the DOSE ONCE YOU GET YOUR LIMITS TO WHERE IT IS IN THAT WAY YOU MIGHT BE ABLE TO MAINTAIN YOUR LIMITS, ASK YUR DR ABOUT THIS OR MAYBE TAKE ONE EVERY THER DAY AND SEE HOW IT GOES AS MOST OF US A VITAMIN D DEFICIENT
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.